MAUDE Adverse Event Report: 4600 NATHAN LANE NORTH SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

4600 NATHAN LANE NORTH SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4028
Medical Device Problem Codes Detachment Of Device Component (1104); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the silverhawk was received for analysis.Inserted the cutter driver.The returned silverhawk was inspected - the distal assembly was found to be fractured and separated from the unit.The fracture had occurred approximately 4mm distal the cutter window.The fracture face was ductile in nature.The guidewire tubing was not visible and peeled away.The cutter assembly was observed located within the cutter window with the drive shaft attached.The guidewire tubing was disengaged from the distal assembly.The distal segment which fractured from the unit was not returned.Image review: two images were received for analysis - both attached images were analyzed.Image number 1 showed the distal assembly/distal tip fractured and separated from the shaft of the silverhawk unit.Image number two showed the proximal portion of the unit.The picture showed the hinge assembly and cutter window remain intact.The fracture occurred distal of the cutter window.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to treat a fibrous lesion in the tibial/popliteal trunk using silverhawk atherectomy device.It was reported that the nose cone of the atherectomy device was sheared off inside patient artery and could not be removed with snare.Patient had to go to operating room (or) to get the nose cone removed.The patient was doing well post procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
4600 NATHAN LANE NORTH
plymouth MN 55442
MDR Report Key6459106
Report Number2183870-2017-00154
Device Sequence Number13608380
Product Code MCW
UDI-Device Identifier00821684074039
UDI-Public00821684074039
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberP4028
Device Lot NumberA337018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by Manufacturer03/06/2017
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR